A 52-year-old Indian woman with underlying diabetes mellitus, hyperlipidemia and undiagnosed hypothyroidism presented with generalized musculoskeletal pain and oliguria for three days. The patient was taking 80 mg of simvastatin (initiated 20 days before) after cardiac catheterization for an inferior myocardial infarction. Laboratory evaluation revealed the following serum levels: creatine kinase, 81,660 U/L; aspartate aminotransferase, 2,497 U/L; alanine aminotransferase, 1,304 U/L; blood urea nitrogen, 88 mg/dL; creatinine, 5.1 mg/dL; free thyroxine (FT(4)), 12.6 Pmol/L and thyroid stimulating hormone, 22.7 uIU/L. Simvastatin was discontinued and the patient was administered forced alkaline diuresis. Her hypothyroidism was treated with thyroxine, which was continued after discharge. Her renal function recovered within two months. This case report discusses the higher incidence of rhabdomyolysis in patients with undiagnosed hypothyroidism receiving large doses of simvastatin.